Alert archive / Connecticut / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 34, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 28, 2013, 4:13 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2013, 4:13 PM EDT (20:13 UTC)
- Expired
- Aug 28, 2013, 5:15 PM EDT
- In force
- 62 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 78 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 4:15 PM EDT | TSTM WND DMG | Middletown, CT | TREES DOWN ACROSS TOWN. |
| Aug 28, 4:45 PM EDT | TSTM WND DMG | Meriden, CT | TREES DOWN ON I-691. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718
WUUS51 KOKX 282013
SVROKX
CTC007-009-282115-
/O.NEW.KOKX.SV.W.0034.130828T2013Z-130828T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
413 PM EDT WED AUG 28 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 515 PM EDT...
* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MIDDLETOWN...AND MOVING SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DURHAM...MERIDEN...WALLINGFORD...CHESHIRE...NORTH HAVEN...NEW
HAVEN...NAUGATUCK AND HAMDEN
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4164 7260 4152 7251 4130 7291 4153 7311
4157 7294 4156 7294 4157 7288 4155 7286
4158 7283 4156 7282 4158 7280 4158 7276
4161 7272 4163 7271
TIME...MOT...LOC 2014Z 061DEG 11KT 4155 7267
$$
NV1 follow-up statement
711
WWUS51 KOKX 282118
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
518 PM EDT WED AUG 28 2013
CTC007-009-282127-
/O.EXP.KOKX.SV.W.0034.000000T0000Z-130828T2115Z/
NEW HAVEN CT-MIDDLESEX CT-
518 PM EDT WED AUG 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR MIDDLESEX AND NEW HAVEN
COUNTIES HAS EXPIRED...
THE WARNING HAS BEEN ALLOWED TO EXPIRE AS THE STORM HAS MOVED EAST
OF THE WARNED AREA.
LAT...LON 4164 7260 4152 7251 4130 7291 4153 7311
4157 7294 4156 7294 4157 7288 4155 7286
4158 7283 4156 7282 4158 7280 4158 7276
4161 7272 4163 7271
TIME...MOT...LOC 2013Z 061DEG 11KT 4155 7267
$$
NVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 4:04 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 28, 4:04 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EDT WED AUG 28 2013
.SYNOPSIS...
MULTIPLE UPPER LEVEL DISTURBANCES WILL IMPACT THE AREA THROUGH
THE END OF THE WEEK AS HIGH PRESSURE BUILDS IN AT THE SURFACE. A
WARM FRONT LIFTS NORTH ON SUNDAY...FOLLOWED BY A COLD FRONT
PUSHING THROUGH THE NORTHEAST EARLY NEXT WEEK. HIGH PRESSURE
BUILDS IN THE WAKE OF THE FRONT BY MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
INITIAL CONCERN IS THE ONGOING PRECIP LATE THIS AFTERNOON
ASSOCIATED WITH A PASSING UPPER LEVEL DISTURBANCE. GENERAL
CONSENSUS AMONG THE MESO MODELS MAINTAINS THE GREATER CHC FOR
PRECIP WOULD BE GENERALLY AROUND NYC METRO AREA UP INTO INTERIOR
CT WHERE 19Z LAPS INDICATES INSTABILITY VALUES ARE STILL REMAINING
BETWEEN 1000-1500 J/KG. UPPER LEVEL FLOW CONTINUES TO BE
MINIMAL...SO ANY DEVELOPING SHOWERS/TSTMS COULD LEAD TO
URBAN FLOODING...AND POSSIBLY EVEN ISOLATED THREATS OF FLASH
FLOODING. WILL KEEP LIKELY POPS IN FOR THIS AREA THROUGH
22Z...THEN DIMINISH THROUGH THE EVENING AS THE SHORTWAVE PUSHES
SOUTHEAST...AND INSTABILITY DECREASES WITH THE LOSS OF DAYTIME
HEATING. AN ISO SHOWER WILL BE POSSIBLE EARLY THIS EVENING OVER
THE ENTIRE AREA...THEN EXPECTING DRY CONDITIONS BY 06Z...LASTING
THROUGH THE REST OF THE NIGHT.
LATER THIS EVENING...PRECIP THREAT IS GONE...REPLACED WITH DEVELOPING
FOG. AT THE SURFACE...A SURFACE LOW TRACKS SOUTH OF THE
REGION...KEEPING A NORTHEASTERLY FLOW OVER THE AREA. THIS FLOW AIDS
IN KEEPING AN ALREADY MOIST LOWER LEVEL IN PLACE FROM PRECIP THIS
AFTERNOON...AND WITH WINDS BECOMING LIGHT...GENERALLY LESS THAN 5
KTS...CAN EXPECT AREAS OF FOG TO DEVELOP FOR MOST AREAS. 19Z VIS
SAT SHOWS A DENSE FOG BACK JUST SITTING OFF THE SE COAST OF
CT...WITH THE EXPECTATION IT WILL PUSH NORTH AND WEST INTO SE CT
AS WELL AS EASTERN LI. SO THE FORMATION OF DENSE FOG IN THESE
AREAS SHOULD BE MONITORED FOR TONIGHT.
TEMPS TONIGHT WILL BE SIMILAR TO PREVIOUS NIGHT...USING A BLEND OF
MET/MAV GUIDANCE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
REGION REMAINS UNDER A BROAD UPPER LEVEL TROUGH...BRINGING
MULTIPLE DISTURBANCES THROUGH THE AREA. SURFACE LOW TRACKS WELL SOUTH
OF LONG ISLAND DURING THE DAY THURSDAY...WITH HIGH PRESSURE THEN
BUILDING IN BY FRIDAY MORNING.
AREAS OF FOG THURS MORNING SHOULD DISSIPATE BY 15Z WITH THE HEATING
OF THE DAY. PRECIP REMAINS A CONCERN...GENERALLY OVER INTERIORS
AREAS OF NY AND CT NORTH AND WEST OF NYC...AS EACH SHORTWAVE
PUSHES THROUGH. THE COMBINATION OF THE FORCING OF THE SHORTWAVE
AND DAYTIME HEATING LENDS TO THE HIGHER POPS BEING MAINLY DURING
THE AFTERNOON AND EARLY EVENING. HOWEVER...EXPECTING ANY DEVELOPMENT TO
BE MORE SCT IN NATURE AND WILL TOP POPS AT CHC LEVELS WITH MINIMAL
SURFACE BOUNDARIES EXPECTED THAT WILL HELP TO TRIGGER ANY STORMS.
INSTABILITY LOWER THAN TODAY...BUT JUST HIGH ENOUGH OVER INTERIOR
AREAS TO WARRANT THE MENTION OF TSTMS AS WELL. UPPER LEVEL FLOW A
BIT STRONGER ON THURS...AND PW VALUES LOWER THAN TODAY...SO NOT
ANTICIPATING A SIMILAR FLOODING/SEVERE EVENT AS SEEN THIS AFTERNOON.
MOIST LOWER LEVELS REMAIN IN PLACE...SO ANOTHER NIGHT OF POSSIBLE
FOG DEVELOPMENT AS WINDS LIGHTEN WITH THE HIGH BUILDING IN. WILL
MENTION PATCHY FOG FOR NOW. LATEST GUIDANCE FOR TEMPS A BIT COOLER
THAN PREVIOUS RUNS...SO TRENDED SLIGHTLY DOWN. TEMPS WILL BE
DEPENDENT TOO ON THE EXACT EXTENT OF THE CLOUD COVERAGE/PRECIP
DEVELOPMENT DURING THE DAY. WITH SKIES EXPECTED TO BEGIN
SCATTERING OUT TOMORROW NIGHT...SHOULD SEE TEMPS A FEW DEGREES
COOLER THAN FORECASTED LOWS TONIGHT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
LOW CONFIDENCE FORECAST WITH LARGE SPREAD AMONGST DETERMINISTIC
MODELS DURING THE LONG TERM PERIOD. THEREFORE...HAVE LEANED HEAVILY
TOWARDS WPC GUIDANCE BEYOND SAT. LARGE SCALE UPPER PATTERN IS IN
GENERAL AGREEMENT...ITS THE DETAILS AND TIMING THAT ARE THE ISSUE.
LARGE RIDGE ENCOMPASSING THE CENTRAL US WILL RETROGRADE TOWARDS ITS
NORMAL POSITION OVER THE DESERT SW BY THE END OF THE WEEK. THIS WILL
RESULT IN A DIGGING MEAN TROUGH OVER THE GREAT LAKES AND NORTHEAST
OVER THE WEEKEND AND INTO EARLY NEXT WEEK AND AN UNSETTLED WEATHER
PATTERN.
UPPER LEVEL TROUGH PUSHES TO THE EAST FRIDAY...AND WITH HIGH
PRESSURE AT THE SURFACE BUILDING IN...HAVE KEPT FRI/FRI NIGHT DRY.
LATEST ECMWF FINALLY COMING BETTER IN LINE WITH THE REST OF THE
MODEL SOLUTIONS SO MORE CONFIDENT ON A DRY PERIOD INTO EARLY SAT.
THE GFS HAS MULTIPLE VORTICITY MAXIMA MOVING THROUGH THE AREA
MAKING IT DIFFICULT TO PINPOINT WHEN THERE WOULD BE PRECIP. IT
LOOKS WAY OVERDONE WITH ITS QPF FIELDS OVERALL...WHILE THE CMC IS
MOSTLY DRY UNTIL THE WARM FRONT ON SUN/SUN NIGHT AND THEN PRE-
FRONTAL TROUGH ON MON. THE EC HAS ANOTHER SHORTWAVE LIFTING
THROUGH NEW ENGLAND ON SAT.
A WARM FRONT WILL APPROACH FROM THE S SAT NIGHT AND LIFT ACROSS THE
AREA ON SUN. HAVE CAPPED POPS AT 30 PERCENT DUE TO THE DIFFERENCES
IN COVERAGE OF PRECIP AMONGST THE GUIDANCE. WE'RE LIKELY TO BE WARM
SECTORED ON MON WITH A PRE FRONTAL TROUGH DEVELOPING TO THE W OF NYC.
THIS WILL TRIGGER SHOWERS/TSTMS WITH A COLD FRONT MOVING THROUGH
LATE MON NIGHT INTO TUE MORNING. HIGH PRESSURE WITH A LESS HUMID
AIRMASS BUILDS IN MID WEEK....BRINGING ABOUT GENERALLY DRY
CONDITIONS.
TEMPS ARE EXPECTED TO BE SLIGHTLY ABOVE NORMAL LEVELS UNTIL THE COLD
FRONT PASSES THROUGH...THEN BECOME A FEW DEGREES BELOW NORMAL.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
LOW PRESSURE PASSES TO THE EAST TONIGHT AND THURSDAY.
LINGERING AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL IMPACT
WESTERN TERMINALS THROUGH 22-23Z...THEN THE BULK OF THE ACTIVITY
SHOULD DIMINISH IN COVERAGE. ISOLATED SHOWERS/TSTMS POSSIBLE INTO
THE EVENING...BUT GENERALLY VFR CONDITIONS EXPECTED THROUGH THE
EVENING OUTSIDE OF ANY HEAVIER CONVECTION.
HOWEVER...KGON COULD SEE AN ISOLATED THUNDERSTORM HAS IT DRIFTS TO
THE WEST OF THE AIRPORT LATE THIS AFTERNOON. THEN STRATUS MAY MOVE
IN QUICKLY THIS EVENING.
FOR THE OTHER AIRPORTS...STRATUS AND FOG MOVES IN FROM THE EAST
AROUND OR SHORTLY AFTER MIDNIGHT TONIGHT. IFR LIKELY OVERNIGHT.
STRATUS BURNS OFF THURSDAY MORNING.
WINDS WILL BE LIGHT E/SE THIS AFTERNOON INTO THE EVENING...THEN
LIGHT E/NE OVERNIGHT.
NE WINDS EXPECTED THURSDAY MORNING UP AROUND 10 KTS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: LINGERING SHOWERS AND POSSIBLE THUNDERSTORMS
SHOULD TAPER OFF BY 22-23Z.
KJFK FCSTER COMMENTS: VFR WITH A FEW SHOWERS INTO THE EVENING.
KLGA FCSTER COMMENTS: GENERALLY VFR WITH A FEW SHOWERS POSSIBLE INTO
THE EVENING.
KTEB FCSTER COMMENTS: LINGERING SHOWERS AND POSSIBLE THUNDERSTORMS
SHOULD TAPER OFF BY 22-23Z.
KHPN FCSTER COMMENTS: GENERALLY VFR WITH A FEW SHOWERS POSSIBLE INTO
THE EVENING.
KISP FCSTER COMMENTS: VFR UNTIL STRATUS MOVES IN FROM THE EAST LATE
THIS EVENING OR OVERNIGHT.
OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THURSDAY AFTERNOON-SUNDAY...ISOLD-SCT SHRA/TSTMS POSSIBLE...MAINLY EACH
AFTERNOON/EVENING. AREAS OF MVFR OR LOWER POSSIBLE IN THE EARLY
MORNING.
.MONDAY...SUB VFR POSSIBLE IN SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
GENERALLY WEAK PRESSURE GRADIENT PERSISTS ACROSS ALL THE WATERS
THROUGH THE MIDDLE OF NEXT WEEK...KEEPING SUB-SCA CONDITIONS IN
PLACE.
&&
.HYDROLOGY...
ISOLATED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON COULD
PRODUCE A BRIEF HEAVY RAINFALL...RESULTING IN FLOODING OF POOR
DRAINAGE AND LOW LYING URBAN AREAS. THE FLASH FLOODING THREAT WILL
REMAIN LOW...THEN DIMINISH BY THIS EVENING. NO SIGNIFICANT
PRECIPITATION EXPECTED THROUGH SUNDAY.
THERE WILL BE A CHANCE FOR HEAVIER PRECIP AMOUNTS THE BEGINNING
OF NEXT WEEK WITH AN APPROACHING FRONTAL SYSTEM. HOWEVER...IT IS
STILL TOO EARLY TO DETERMINE TOTALS AND AREAS TO BE IMPACTED.
&&
.EQUIPMENT...
THE KWO35 TRANSMITTER HAS BEEN RETURNED TO SERVICE FOR USE OF THE
NOAA ALL HAZARDS RADIO PUBLIC WARNING SYSTEM DUE TO THE THREAT OF
SEVERE WEATHER THIS AFTERNOON AND EVENING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...SEARS
NEAR TERM...SEARS
SHORT TERM...SEARS
LONG TERM...24/SEARS
AVIATION...PW
MARINE...SEARS
HYDROLOGY...SEARS
EQUIPMENT...Hazardous weather outlook, Aug 28, 2:05 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 205 PM EDT WED AUG 28 2013 NJZ002-004-006-103>108-NYZ067>075-176-178-291815- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 205 PM EDT WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS WITH SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON AND INTO EARLY THIS EVENING. SOME OF THESE STORMS MAY BE STRONG TO SEVERE...WITH GUSTY WINDS AND HEAVY RAINS BEING THE MAIN THREATS. THESE STORMS WILL BE SLOW MOVING...WITH THE HEAVY RAIN RESULTING IN POSSIBLE FLASH FLOODING OVER URBAN AREAS OF NORTHEAST NEW JERSEY AND NYC. THE THREAT WILL DIMINISH BY LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-291815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 205 PM EDT WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NYZ078>081-177-179-291815- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 205 PM EDT WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 28, 1:11 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
111 PM EDT WED AUG 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM FLASH FLOOD 1 SE CARLTON HILL 40.84N 74.10W
08/28/2013 BERGEN NJ SKYWARN SPOTTER
RESCUE REQUIRED FOR PERSON IN CAR TRAPPED IN FLOOD
WATERS AT CENTRAL AVE AND MOZART ST
&&
PICCALocal storm report, Aug 28, 1:15 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
115 PM EDT WED AUG 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM FLASH FLOOD 1 NE SOUTH HACKENSACK 40.87N 74.04W
08/28/2013 BERGEN NJ SKYWARN SPOTTER
RESCUE UNDERWAY FOR PERSON TRAPPED IN FLOOD WATERS AT
WYSOCKI PL
&&
PICCALocal storm report, Aug 28, 1:31 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
131 PM EDT WED AUG 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM FLASH FLOOD HASBROUCK HEIGHTS 40.86N 74.07W
08/28/2013 BERGEN NJ SKYWARN SPOTTER
ROUTE 17 SOUTHBOUND CLOSED DUE TO FLOODING.
&&
PICCASpecial weather statement, Aug 28, 1:36 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
136 PM EDT WED AUG 28 2013
NJZ002-004-006-103>108-NYZ067-069-072-074-075-281830-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-ORANGE-RICHMOND
(STATEN IS.)-ROCKLAND-WESTERN BERGEN-WESTERN ESSEX-WESTERN
PASSAIC-WESTERN UNION-
136 PM EDT WED AUG 28 2013
...STRONG THUNDERSTORM WILL CONTINUE TO IMPACT
ESSEX...HUDSON...KINGS (BROOKLYN)...NEW YORK
(MANHATTAN)...PASSAIC...RICHMOND (STATEN
ISLAND)...ROCKLAND...UNION...WESTERN BERGEN AND WESTERN ORANGE
COUNTIES...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY SHOWERS AND SCATTERED STRONG
THUNDERSTORMS...EXTENDING FROM ESSEX AND UNION COUNTIES IN NEW
JERSEY NORTHEAST INTO ORANGE COUNTY IN NEW YORK. THIS LINE IS
DRIFTING EAST AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THE STRONGEST STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...ARE OCCURRING
WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7475 4151 7448 4163 7428 4163 7427
4057 7395 4061 7405 4049 7424 4049 7425
4059 7421 4060 7439 4069 7445 4075 7437
4090 7434 4090 7428 4099 7430 4104 7450
4109 7450 4120 7437 4135 7468 4144 7476
NVSpecial weather statement, Aug 28, 3:35 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT WED AUG 28 2013
CTZ007-008-282030-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
335 PM EDT WED AUG 28 2013
...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND WESTERN NEW LONDON
COUNTIES...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARLBOROUGH...OR NEAR EAST HAMPTON...AND
MOVING SOUTHWEST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4159 7246 4159 7242 4160 7242 4160 7238
4160 7237 4160 7234 4161 7233 4159 7230
4144 7236 4151 7273 4165 7255 4165 7251
NVSpecial weather statement, Aug 28, 3:41 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
341 PM EDT WED AUG 28 2013
CTZ005-NYZ070-282045-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-
341 PM EDT WED AUG 28 2013
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIDGEFIELD...OR 9 MILES SOUTH OF DANBURY...
AND MOVING EAST AT 5 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES
AND HOURIS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4133 7332 4115 7345 4116 7347 4121 7348
4120 7352 4127 7365 4136 7361 4136 7356
4138 7354
DSWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:03 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 117 min |
| Aug 28, 3:27 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 2 hr |
| Aug 28, 3:35 PM EDT | Special Weather Statement | OKX | 55 min | |
| Aug 28, 3:41 PM EDT | Special Weather Statement | OKX | 64 min | |
| Aug 28, 3:50 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 115 min |
| Aug 28, 4:37 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 113 min |
| Aug 28, 4:43 PM EDT | Special Weather Statement | OKX | 62 min | |
| Aug 28, 5:15 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 2 hr |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.